Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 11, NWS Tucson, AZ

June 5, 2007

NWS Tucson, AZ issued this wind advisory at Jun 5, 2007, 1:09 PM MST. It took effect at Jun 6, 2007, 10:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 1:09 PM MST (20:09 UTC)
In effect from
Jun 6, 2007, 10:00 AM MST
Expired
Jun 6, 2007, 10:00 PM MST
In force
12 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 052009
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
109 PM MST TUE JUN 5 2007

AZZ019-030-034-035-061200-
/O.NEW.KTWC.WI.Y.0011.070606T1700Z-070607T0500Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
109 PM MST TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MST WEDNESDAY. 

A STRONG LOW PRESSURE SYSTEM NEAR THE PACIFIC NORTHWEST COAST WILL
MOVE ACROSS THE GREAT BASIN REGION WEDNESDAY. THIS SYSTEM WILL
BRING STRONG SOUTHWEST TO WEST SUSTAINED WINDS OF 25 TO 35 MPH...
WITH GUSTS TO AROUND 45 TO 50 MPH...FROM LATE WEDNESDAY MORNING INTO
WEDNESDAY EVENING. THE WINDS ARE EXPECTED TO DIMINISH LATER
WEDNESDAY NIGHT. AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES
ARE ALSO LIKELY WEDNESDAY AFTERNOON AND EARLY WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS
WILL LIKELY RESULT IN BRIEFLY LOWERED VISIBILITIES TO AROUND OR
WELL UNDER A MILE AT TIMES IN BLOWING DUST. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
4 follow-up statements
000 
WWUS75 KTWC 061016
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
316 AM MST WED JUN 6 2007

AZZ019-030-034-035-062200-
/O.CON.KTWC.WI.Y.0011.070606T1700Z-070607T0500Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
316 AM MST WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM CURRENTLY MOVING THROUGH THE GREAT
BASIN THIS MORNING WILL RESULT IN A WINDY DAY ACROSS ALL OF
SOUTHEAST ARIZONA TODAY. THIS SYSTEM WILL BRING STRONG SOUTHWEST
TO WEST SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45
MPH...FROM LATE THIS MORNING THROUGH THIS EVENING. THE WINDS ARE
EXPECTED TO DIMINISH LATE THIS EVENING. AREAS OF BLOWING DUST WITH
REDUCED VISIBILITIES ARE ALSO LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS
WILL LIKELY RESULT IN BRIEFLY LOWERED VISIBILITIES TO AROUND OR
WELL UNDER A MILE AT TIMES IN BLOWING DUST. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 061724
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1024 AM MST WED JUN 6 2007

.STRONG WINDS HAVE DEVELOPED OVER SOUTHEAST ARIZONA THIS
MORNING...WITH SEVERAL MOUNTAINTOP WIND SENSORS REPORTING GUSTS
OVER 40 MPH. EXPECT THE WINDS TO CONTINUE TO INCREASE THROUGH
EARLY AFTERNOON...WITH PATCHY BLOWING DUST BECOMING A CONCERN IN
OPEN AREAS.

AZZ019-030-034-035-070130-
/O.CON.KTWC.WI.Y.0011.000000T0000Z-070607T0500Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
1024 AM MST WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

EXPECT SUSTAINED SOUTHWEST TO WEST SUSTAINED WINDS OF 25 TO 35
MPH THOUGH THIS EVENING...WITH GUSTS TO AROUND 50 MPH. AREAS OF
BLOWING DUST WITH REDUCED VISIBILITIES ARE ALSO LIKELY...
PARTICULARLY ALONG INTERSTATE 10 BETWEEN WILLCOX AND THE NEW
MEXICO STATE LINE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS
WILL LIKELY RESULT IN BRIEFLY LOWERED VISIBILITIES TO AROUND OR
WELL UNDER A MILE AT TIMES IN BLOWING DUST. USE EXTRA CAUTION.

$$
PYTLAK
000 
WWUS75 KTWC 062134
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
234 PM MST WED JUN 6 2007

.STRONG WINDS CONTINUE ACROSS SOUTHEAST ARIZONA THIS AFTERNOON.
SEVERAL LOCATIONS IN GRAHAM...GREENLEE...COCHISE...AND SANTA CRUZ
COUNTIES HAVE HAD PEAK WIND GUSTS RANGING FROM 40 TO 50 MPH.
EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE FOR THE REST OF THE
AFTERNOON AND INTO EARLY EVENING...WHICH WILL CAUSE AREAS OF BLOWING
DUST IN OPEN AREAS.

AZZ019-030-034-035-070500-
/O.CON.KTWC.WI.Y.0011.000000T0000Z-070607T0500Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
234 PM MST WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

EXPECT SUSTAINED SOUTHWEST TO WEST SUSTAINED WINDS OF 25 TO 35
MPH THOUGH THIS EVENING...WITH GUSTS TO AROUND 50 MPH. AREAS OF
BLOWING DUST WILL REDUCE VISIBILITIES TO AS LOW AS A HALF A MILE
IN A FEW LOCATIONS. INTERSTATE 10 BETWEEN WILLCOX AND THE NEW
MEXICO STATE LINE...AND HIGHWAY 191 IN GRAHAM AND COCHISE
COUNTIES ARE PARTICULARLY VULNERABLE TO BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS
WILL LIKELY RESULT IN LOWERED VISIBILITIES IN BLOWING DUST. USE
EXTRA CAUTION.

$$
PYTLAK
000 
WWUS75 KTWC 070453
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
953 PM MST WED JUN 6 2007

AZZ019-030-034-035-070600-
/O.EXP.KTWC.WI.Y.0011.000000T0000Z-070607T0500Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
953 PM MST WED JUN 6 2007

...WIND ADVISORY WILL EXPIRE AT 10 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM MST THIS EVENING. WINDS
THIS EVENING CONTINUED TO DIMINISH IN SPEED...BUT WILL REMAIN
BREEZY AT TIMES OVERNIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 5, 8:35 AM MST, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 5, 8:35 AM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
835 AM MST TUE JUN 5 2007

.SYNOPSIS...HIGH PRESSURE OVER THE SOUTHWEST WILL PROVIDE HOT AND
DRY CONDITIONS AGAIN TODAY BEFORE A STRONG PACIFIC LOW PRESSURE
SYSTEM MOVES ACROSS THE GREAT BASIN EXPECT STRONG GUSTY WINDS TO
DEVELOP...ESPECIALLY WEDNESDAY. A TROUGH OF LOW PRESSURE WILL TAKE
THE EDGE OFF OF THE AFTERNOON HEAT WITH SEVERAL DEGREES OF COOLING
THE SECOND HALF OF THE WEEK.

&&

.DISCUSSION...MAIN STORY IS THE UPCOMING CRITICAL FIRE WEATHER AND
UNUSUAL STRONG WIND PATTERN /AT LEAST FOR JUNE/ WED AS DEEP UPPER
TROUGH MOVES INTO THE GREAT BASIN. 12Z KTWC SOUNDING SHOWED THE
WINDS HAVE SWUNG AROUND TO THE WEST AND ARE INCREASING ALOFT...BUT
NOT ENOUGH TO SUPPORT WIDESPREAD RED FLAG ISSUES TODAY. AS PART OF
OUR UPPER AIR TRANSITION/TRAINING HERE TO WFO TUCSON...WE WILL BE
SENDING UP A SOUNDING WITHIN THE NEXT HOUR AND AGAIN AROUND NOON. IF
THESE SPECIAL RELEASES SHOW AN UNEXPECTED INCREASE TOO SOON... WE/LL
ISSUE A RED FLAG WARNING. NOTE THAT THE DATA IS GOING OUT UNDER
AWIPS HEADER MANTWC /WMO HEADER USUS45 KTWC/... SGLTWC /UMUS45
KTWC/...AND ABVTWC /UFUS45 KTWC/. THE INTERNATIONAL UPPER AIR CODE
REMAINS THE SAME /72274/.

INCOMING MODELS SHOWING NO SURPRISES WITH THE TIGHTEST GRADIENT JUST
N AND E OF THE CWA TOMORROW. WITH DRY ADIABATIC LAPSE RATES
EXTENDING ALL THE WAY PAST 600MB ON WED AND 500MB WINDS PROGGED TO
BE IN THE 50-60KT RANGE...AGREE WITH MID SHIFT THAT WE MAY NEED WIND
ADVISORIES ON TOP OF A LIKELY RED FLAG WARNING. ONE THING THAT MAY
SAVE US IS THAT THE BEST COLD ADVECTION WILL OCCUR EARLY IN THE DAY
WHICH MAY SUPPRESS MIXING JUST A BIT. BUT THAT IS ALL RELATIVE. MAY
NEED TO ADD SOME BLOWING DUST WORDING TO THE AFTERNOON PACKAGE AS
WELL. FINALLY...TEMPS TONIGHT ARE LIKELY TO BE TRICKY AS THE
PRESSURE GRADIENT TIGHTENS OVERNIGHT.

&&

.FIRE WEATHER...DRY CONDITIONS WILL PERSIST FOR THE REST OF THE WEEK
AND INTO THE WEEKEND. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL
DEEPEN OVER THE PACIFIC NORTHWEST TUESDAY...THEN MOVE ACROSS THE
GREAT BASIN WEDNESDAY. SOME INCREASE IN GUSTINESS WILL OCCUR
THIS AFTERNOON...BUT A MORE SIGNIFICANT WIND EVENT IS EXPECT
WEDNESDAY. SUSTAINED 20-FOOT WINDS ACROSS FIRE ZONES 146...147...AND
148 ARE EXPECTED TO RANGE FROM 20 TO 25 MPH FROM LATE WEDNESDAY
MORNING INTO WEDNESDAY EVENING. THESE STRONG WEST AND SOUTHWEST
WINDS...IN COMBINATION WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS
TO LOWER TEENS...AND A HIGH TO VERY HIGH FIRE DANGER RATING...HAS
LED TO THE ISSUANCE OF A FIRE WEATHER WATCH. CONDITIONS MAY APPROACH
RED FLAG CRITERIA BRIEFLY IN A FEW LOCATIONS TUESDAY AFTERNOON AND
AGAIN THURSDAY.

&&

.AVIATION...JUST SOME INSIGNIFICANT CIRRUS AND A COUPLE OF FLAT CU
OVER THE MOUNTAINS THIS AFTERNOON WITH BASES AROUND 15KFT. EXPECT
SOME ENHANCEMENT IN THE TYPICAL AFTERNOON GUSTINESS WITH SW-W
SUSTAINED 10-20KTS WITH SOME LCL GUSTS APPROACHING 30 KTS AFT 18Z.
MUCH STRONGER WINDS EXPECTED WED WITH WLY GUSTS IN THE 35-45KT
RANGE POSSIBLE. WINDS LATE TONIGHT ARE PROBABLY NOT GOING TO MAKE
THE USUAL SWITCH TO LIGHT DOWNSLOPE E-SE AS WEST WINDS ALOFT
CONTINUE TO INCREASE AND TRY TO MIX TO THE SURFACE. THEY MAY GO
LIGHT BETWEEN 02-06Z...BUT SW-W WILL BECOME INCREASINGLY PREVALENT
AFTER 08Z. AVIATION DISCUSSION NOT UPDATED FOR TAF OR TWEB
AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT FROM
      WED MORNING-WED EVENING FIRE ZONES 146>148.

&&

PYTLAK

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 5, 4:52 AM MST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
452 AM MST TUE JUN 5 2007

AZZ019-029>035-061200-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
452 AM MST TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS WILL BEGIN TO
INCREASE TO BREEZY LEVELS IN THE AFTERNOON HOURS...BUT ARE
EXPECTED TO BE MUCH STRONGER WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG LOW PRESSURE SYSTEM PUSHING INTO THE PACIFIC NORTHWEST WILL
MOVE ACROSS THE GREAT BASIN REGION WEDNESDAY. THIS SYSTEM WILL
LEAD TO STRONG GUSTY WINDS AS THE SYSTEM MOVES CLOSER TO THE AREA.
SUSTAINED SOUTHWESTERLY TO WESTERLY WINDS OF 20 TO 35 MPH WITH
GUSTS TO AROUND 40 TO 50 MPH ARE FORECAST FROM LATE WEDNESDAY
MORNING INTO EARLY WEDNESDAY EVENING. THESE STRONG WINDS IN
COMBINATION WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO LOWER
TEENS...AND A HIGH TO VERY HIGH FIRE DANGER RATING...HAVE LED TO
THE ISSUANCE OF A FIRE WEATHER WATCH ACROSS SOUTHEAST ARIZONA FROM
LATE WEDNESDAY MORNING TO WEDNESDAY EVENING. SOME REDUCED
VISIBILITIES DUE TO BLOWING DUST CAN BE EXPECTED AS WELL. WINDS
WILL DIMINISH BY LATE WEDNESDAY NIGHT...THOUGH SOME BREEZES WILL
RETURN THURSDAY AFTERNOON. LESS WIND IS EXPECTED FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:45 PM MSTRed Flag WarningTWC33 hr

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.